Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 409, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 7, 2015, 5:58 PM EDT for 4 counties in Florida. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2015, 5:58 PM EDT (21:58 UTC)
- Expired
- Aug 7, 2015, 6:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Gadsden County, FL, Leon County, FL, Liberty County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 31 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 6:05 PM EDT | TSTM WND DMG | 5 S Chattahoochee, FL | TREES DOWN IN THE WESTBOUND LANE OF I-10 |
| Aug 7, 6:10 PM EDT | TSTM WND DMG | Greensboro, FL | TREES DOWN IN THE WESTERN PART OF GADSDEN COUNTY |
| Aug 7, 6:45 PM EDT | TSTM WND DMG | 1 Ese Bethel, FL | TREE DOWN ON WAKULLA SPRINGS RD NORTH OF HIGHWAY 267. |
| Aug 7, 6:45 PM EDT | TSTM WND DMG | Woodville, FL | FHP REPORTS TREE IN THE ROAD AT NATURAL BRIDGE ROAD AND WOODVILLE HIGHWAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1409 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
268
WUUS52 KTAE 072158
SVRTAE
FLC039-073-077-129-072245-
/O.NEW.KTAE.SV.W.0409.150807T2158Z-150807T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
558 PM EDT FRI AUG 7 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LEON COUNTY IN THE BIG BEND OF FLORIDA...
GADSDEN COUNTY IN THE BIG BEND OF FLORIDA...
NORTHWESTERN WAKULLA COUNTY IN THE BIG BEND OF FLORIDA...
EASTERN LIBERTY COUNTY IN THE BIG BEND OF FLORIDA...
* UNTIL 645 PM EDT
* AT 557 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 8 MILES WEST OF MIDWAY...AND MOVING
SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
WOODVILLE...CRAWFORDVILLE...MIDWAY...QUINCY...TALLAHASSEE...
GREENSBORO...CHATTAHOOCHEE...WAKULLA...GRETNA...JEWEL FIRE TOWER...
QUINCY AIRPORT...BETHEL...HARDIN HEIGHTS...EIGHT MILE POND...
SYCAMORE...JUNIPER...BLOXHAM...LAKE BRADFORD...SANTA CLARA AND LAKE
MUNSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3001 8475 3068 8487 3070 8486 3070 8454
3026 8417
TIME...MOT...LOC 2157Z 326DEG 20KT 3045 8459
$$
11-MOORE1 follow-up statement
522 WWUS52 KTAE 072228 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 628 PM EDT FRI AUG 7 2015 FLC039-073-077-129-072245- /O.CON.KTAE.SV.W.0409.000000T0000Z-150807T2245Z/ LEON FL-GADSDEN FL-WAKULLA FL-LIBERTY FL- 628 PM EDT FRI AUG 7 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR SOUTHWESTERN LEON...SOUTHEASTERN GADSDEN...NORTHWESTERN WAKULLA AND SOUTHEASTERN LIBERTY COUNTIES... AT 628 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF CRAWFORDVILLE...MOVING SOUTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... WOODVILLE...MIDWAY...CRAWFORDVILLE...TALLAHASSEE...WAKULLA... INNOVATION PARK...LAKE TALQUIN...BETHEL...EIGHT MILE POND... HILLIARDVILLE...BLOXHAM...LAKE BRADFORD...ANDREW...LUTTERLOH...LAKE MUNSON...ARRAN...SMITH CREEK...LEON SINKS...HELEN AND SPRINGSAX PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN TALLAHASSEE. && LAT...LON 3005 8465 3049 8477 3056 8442 3026 8417 TIME...MOT...LOC 2228Z 326DEG 20KT 3031 8448 $$ 11-MOORE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 4:30 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 7, 4:30 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 PM EDT FRI AUG 7 2015
.Near Term [Through Tonight]...
A 16Z analysis shows the surface front across the southern half of
Alabama and Georgia. Thunderstorms are already firing along a
surface trough that stretches from Perry to southeastern Georgia.
There is also a cluster of storms in southern Alabama that is moving
to the southeast. With wind shear values higher than normal for
summer, we still expect some strong to severe storms through this
evening. The PoP coverage for tonight will range from 20 to 40% with
the highest chances in the western part of our area. Lows tonight
will be in the mid 70s.
.Short Term [Saturday Through Sunday Night]...
In the upper levels, a trough is just off of the Atlantic Coast
and a ridge is building in from the west. At the sfc, low pressure
will be just off the Mid-Atlantic Coast with a cool front moving
through the region on Saturday morning. On Saturday afternoon, the
best chance for rain and thunder will be in the southern half of
the region (POPs around 30 percent) particularly near the coast as
the cool front stalls just south of the region. On Sunday, expect
isolated showers and thunderstorms mainly along the seabreeze
boundary as the front moves out of the region. Highs will be in
the mid 90s on Saturday and upper 90s on Sunday. Heat indices will
range from 100 to 105 degrees on Saturday and 105 to 110 degrees
on Sunday. Lows will be in the mid 70s.
.Long Term [Monday Through Friday]...
In the upper levels, ridging will be in place early in the
workweek. By Wednesday, a trough will dig into the region from the
north. At the sfc, features will be weak until Tuesday when
another slow-moving cool front will approach the region and move
through on Wednesday. On Monday, a more typical summertime pattern
will bring typical afternoon showers and thunderstorms. On Tuesday
and Wednesday, the chance for showers and thunderstorms will
increase as the cool front approaches and moves through. The best
chance for rain will be Wednesday afternoon and evening
particularly in the Florida Big Bend area. Increased rain chances
will linger in the Big Bend area on Thursday and Friday as the
front stalls south of the region. On Monday and Tuesday, highs
will be in mid 90s with heat indices ranging from 103 to 110
degrees. By Wednesday, highs will be in the low 90s. By Thursday,
drier air will move in bringing some relief to the heat.
&&
.Aviation...
[Through 18Z Saturday]
Thunderstorms are expected at all terminals this afternoon and
evening. TLH, ABY and VLD already have MVFR cloud decks. Included
tempo groups for gusty winds and reduced visibilites.
&&
.Marine...
Winds will be westerly 15 to 20 knots overnight. Late Saturday
morning winds will subside to around 15 knots and decrease further
after sunset. Seas will be 3 to 4 feet through Saturday eveining.
Light winds and lower seas will be in place by Sunday.
&&
.Fire Weather...
Hot and humid conditions with chances for showers and thunderstorms
will prevent any fire weather concerns.
&&
.Hydrology...
Scattered showers and thunderstorms are expected across the
region this evening. With most area rivers at normal or below
normal levels, widespread river flooding is not expected.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 77 96 76 98 77 / 30 30 10 30 20
Panama City 81 91 77 91 80 / 40 30 10 30 20
Dothan 75 96 76 98 76 / 30 30 10 20 10
Albany 74 96 75 97 76 / 20 20 10 10 10
Valdosta 74 96 75 97 75 / 20 20 10 30 20
Cross City 77 92 75 94 76 / 40 30 30 40 20
Apalachicola 80 90 77 90 79 / 40 30 10 30 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK through late tonight FOR Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...WESTON
SHORT TERM...MCDERMOTT
LONG TERM...MCDERMOTT
AVIATION...WESTON
MARINE...MCDERMOTT
FIRE WEATHER...MOORE
HYDROLOGY...MCDERMOTTIn the hours before
Local storm report, Aug 7, 4:01 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
401 PM EDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND DMG SW ECHO 31.47N 85.47W
08/07/2015 DALE AL 911 CALL CENTER
TREES DOWN ON EAST COUNTY RD 36.
&&
EWESTONLocal storm report, Aug 7, 4:42 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
442 PM EDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 3 WNW VALDOSTA 30.86N 83.32W
08/07/2015 LOWNDES GA PUBLIC
LARGE TREE ON HOUSE ON GORNTO RD.
&&
EWESTONLocal storm report, Aug 7, 5:18 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
518 PM EDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND DMG SKIPPERVILLE 31.56N 85.55W
08/07/2015 DALE AL 911 CALL CENTER
TREE DOWN AT COUNTY ROAD 67 AND COUNTY RD 339.
&&
EWESTONLocal storm report, Aug 7, 5:34 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
534 PM EDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG 5 SSE DONALSONVILLE 30.97N 84.86W
08/07/2015 SEMINOLE GA 911 CALL CENTER
SHED DESTORYED NEAR HIGHWAY 285 EAST OF HIGHWAY 39.
&&
EWESTONLocal storm report, Aug 7, 5:57 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
557 PM EDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM TSTM WND DMG 4 E VALDOSTA 30.84N 83.22W
08/07/2015 LOWNDES GA EMERGENCY MNGR
ONE RESIDENCE HAD 6 TO 7 TREES BLOWN DOWN AND MANY
SHINGLES BLOWN OFF ROOF.
&&
MCDERMOTTThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:34 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Lafayette, Madison, Taylor | 27 min |
| Aug 7, 4:50 PM EDT | Severe Thunderstorm Warning | TAE | Madison, Taylor | 40 min |
| Aug 7, 4:51 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 39 min |
| Aug 7, 5:09 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 51 min |
| Aug 7, 5:19 PM EDT | Severe Thunderstorm Warning | TAE | Holmes | 41 min |
| Aug 7, 5:21 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden | 21 min |
| Aug 7, 5:35 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Wakulla | 6 min |
| Aug 7, 5:36 PM EDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Taylor | 39 min |
| Aug 7, 5:42 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 15 min |
| Aug 7, 5:44 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 31 min |
| Aug 7, 5:52 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Jackson, Walton, Washington | 38 min |
| Aug 7, 5:56 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson | 19 min |
| Aug 7, 6:04 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Wakulla | 12 min |
| Aug 7, 6:25 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 50 min |
| Aug 7, 6:31 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Washington | 19 min |
| Aug 7, 6:38 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gadsden, Jefferson, Leon, Liberty, Wakulla | 52 min |
| Aug 7, 6:54 PM EDT | Special Marine Warning | TAE | 51 min | |
| Aug 7, 7:04 PM EDT | Special Marine Warning | TAE | 56 min | |
| Aug 7, 7:10 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Taylor | 35 min |
| Aug 7, 7:19 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Lafayette, Madison, Taylor | 23 min |
| Aug 7, 7:29 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty, Wakulla | 16 min |
| Aug 7, 7:40 PM EDT | Special Marine Warning | TAE | 65 min | |
| Aug 7, 7:55 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Lafayette, Madison, Taylor | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.